Alert archive / Arizona / Freeze Warnings in 2012

Freeze Warning 1, NWS Phoenix, AZ

November 11, 2012

NWS Phoenix, AZ issued this freeze warning at Nov 11, 2012, 9:46 AM MST. It took effect at Nov 12, 2012, 1:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2012, 9:46 AM MST (16:46 UTC)
In effect from
Nov 12, 2012, 1:00 AM MST
Expired
Nov 12, 2012, 8:00 AM MST
In force
7 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

596 
WWUS75 KPSR 111646
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
946 AM MST SUN NOV 11 2012

.AN EARLY SEASON COLD-SNAP WILL PRODUCE SUB FREEZING TEMPERATURES
ACROSS PORTIONS OF SOUTHERN GILA COUNTY TONIGHT. THE COMBINATION OF
CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE
UPPER 20S IN AND AROUND GLOBE EARLY MONDAY MORNING. 

AZZ024-112300-
/O.CAN.KPSR.HZ.W.0001.121112T0800Z-121112T1500Z/
/O.NEW.KPSR.FZ.W.0001.121112T0800Z-121112T1500Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS...
SUPERIOR...TOP-OF-THE-WORLD
946 AM MST SUN NOV 11 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM MST MONDAY...
...HARD FREEZE WARNING HAS BEEN REPLACED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM MST MONDAY. THE
HARD FREEZE WARNING HAS BEEN REPLACED.

* AFFECTED AREA...THE POPULATION CENTERS OF MIAMI...CLAYPOOL... 
  AND GLOBE IN SOUTHERN GILA COUNTY. 

* TEMPERATURE...MID TO UPPER 20S IN AND AROUND GLOBE.

* IMPACTS...PROLONGED TEMPERATURES IN THE MID TO UPPER 20S MAY
  DAMAGE OR KILL ORNAMENTAL PLANTS AND SENSITIVE YOUNG TREES.
  UNPROTECTED OUTDOOR PIPING AND IRRIGATION SYSTEMS MAY ALSO BE
  DAMAGED IF PROPER PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
2 follow-up statements
998 
WWUS75 KPSR 111942
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1242 PM MST SUN NOV 11 2012

.AN EARLY SEASON COLD-SNAP WILL PRODUCE SUB FREEZING TEMPERATURES
ACROSS PORTIONS OF SOUTHERN GILA COUNTY TONIGHT. THE COMBINATION
OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP
INTO THE UPPER 20S IN AND AROUND GLOBE EARLY MONDAY MORNING.

AZZ024-121500-
/O.CON.KPSR.FZ.W.0001.121112T0800Z-121112T1500Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS...
SUPERIOR...TOP-OF-THE-WORLD
1242 PM MST SUN NOV 11 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST MONDAY. 

* AFFECTED AREA...THE POPULATION CENTERS OF MIAMI...CLAYPOOL... 
  AND GLOBE IN SOUTHERN GILA COUNTY. 

* TEMPERATURE...UPPER 20S IN AND AROUND GLOBE...MID 20S IN THE
  NORMALLY COLDER HIGHER ELEVATIONS.

* IMPACTS...PROLONGED TEMPERATURES IN THE MID TO UPPER 20S MAY 
  DAMAGE OR KILL ORNAMENTAL PLANTS AND SENSITIVE YOUNG TREES. 
  UNPROTECTED OUTDOOR PIPING AND IRRIGATION SYSTEMS MAY ALSO BE 
  DAMAGED IF PROPER PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
285 
WWUS75 KPSR 121232
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
532 AM MST MON NOV 12 2012

AZZ024-121500-
/O.CON.KPSR.FZ.W.0001.000000T0000Z-121112T1500Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS...
SUPERIOR...TOP-OF-THE-WORLD
532 AM MST MON NOV 12 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. 

* AFFECTED AREA...THE POPULATION CENTERS OF MIAMI...CLAYPOOL... 
  AND GLOBE IN SOUTHERN GILA COUNTY. 

* TEMPERATURE...UPPER 20S IN AND AROUND GLOBE...MID 20S IN THE
  NORMALLY COLDER HIGHER ELEVATIONS.

* IMPACTS...PROLONGED TEMPERATURES IN THE MID TO UPPER 20S MAY 
  DAMAGE OR KILL ORNAMENTAL PLANTS AND SENSITIVE YOUNG TREES. 
  UNPROTECTED OUTDOOR PIPING AND IRRIGATION SYSTEMS MAY ALSO BE 
  DAMAGED IF PROPER PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this freeze warning went out at Nov 11, 9:39 AM MST, 7 minutes earlier.

Area forecast discussion, Nov 11, 9:39 AM MST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
939 AM MST SUN NOV 11 2012

.SYNOPSIS...
ABNORMALLY COOL WEATHER WITH MOSTLY CLEAR SKIES WILL CONTINUE
THROUGH MONDAY...HOWEVER CONDITIONS WILL RAPIDLY MODERATE BY
MIDWEEK. VERY COMFORTABLE AND SLIGHTLY ABOVE AVERAGE TEMPERATURES ARE
EXPECTED FOR THE LATTER HALF OF THE WEEK. DRY WEATHER IS ALSO
ANTICIPATED AS STORM SYSTEMS WILL BE PUSHED NORTH OF THE AREA.

&&

.DISCUSSION...
MID MORNING SATELLITE IMAGERY REVEALS MOSTLY CLEAR SKIES ACROSS THE
REGION...THE LONE EXCEPTION IS AN AREA OF LOW CLOUDS ACROSS EASTERN
GILA COUNTY. THE TROUGH THAT PRODUCED RAIN/SNOW/COLDER TEMPERATURES
WAS MOVING EASTWARD THROUGH THE FOUR CORNERS AREA THIS MORNING WITH
WEAK NORTHWESTERLY FLOW ALOFT IN ITS WAKE.  AT THE SURFACE...TEMPS
WERE STEADILY RISING THROUGH THE MID 40S WITH LIGHT WINDS. HIGHS
SIMILAR TO THOSE SEEN ON SATURDAY STILL LOOK LIKE A SAFE BET AT THIS
POINT.

THE IMMEDIATE SHORT TERM CHALLENGE IS HOW TO DEAL WITH TONIGHT\S
FORECAST FREEZE EVENT. SOME LOCATIONS ACROSS SOUTHERN GILA COUNTY
HAVE ALREADY EXPERIENCED THEIR FIRST FREEZE OF THE SEASON THIS
MORNING /GLOBE COOP OBSERVER REPORTED 28 THIS MORNING/...SUGGESTING
WE DON\T NEED A WARNING TONIGHT PER LOCAL GUIDANCE. A SAMPLING OF
MESONET OBS IN AND AROUND GLOBE SUGGEST MOST LOCATIONS ACTUALLY
REMAINED ABOVE FREEZING THIS MORNING OR ONLY TOUCHED FREEZING FOR AN
HOUR OR TWO. GIVEN THE SPOTTY AREAL COVERAGE THIS MORNING...I WILL
CONTINUE HEADLINING THE FREEZE EVENT FOR TONIGHT. HOWEVER...I WILL
REPLACE THE HARD FREEZE WARNING WITH A FREEZE WARNING AS I DO NOT
ENVISION TEMPERATURES DROPPING TO DANGEROUSLY LOW LEVELS. TEMPS
TONIGHT WILL BE SIMILAR TO THOSE SEEN THIS MORNING...MINUS 2 OR 3
DEGREES.

&&

.PREVIOUS DISCUSSION...
HEIGHTS AND TEMPERATURES ALOFT RAPIDLY INCREASE EARLY IN THE
WEEK...AS FLOW ACROSS THE WESTERN CONUS BECOMES LARGELY ZONAL WITH
ONE MINOR SHORTWAVE TRAVERSING NORTH OF THE AREA TUESDAY. LARGEST
FORECAST QUESTION IS HOW QUICKLY CAN THE INVERSION BE ERODED TO
ALLOW DEEPER MIXING AND A REBOUND OF TEMPERATURES BACK ABOVE
NORMAL. THERE ARE SOME INDICATIONS THAT THE AFOREMENTIONED WAVE
FORCES BACKDOOR FROPA TUESDAY TO MIX DOWN THE INVERSION LAYER. THE
GFS STILL MAINTAINS LOWER MIXING DEPTHS VERSUS ECMWF AND LOCAL MODEL
OUTPUT...THOUGH HAS TRENDED SOMEWHAT WARMER...SUCH THAT CONFIDENCE
IN HEDGING TOWARDS WARMER GUIDANCE IS GROWING.

THE VAST MAJORITY OF OPERATIONAL AND ENSEMBLE MEMBERS HAVE TRENDED
TOWARDS SHOWING A FAR MORE POSITIVELY TILTED...SHEARED...AND
INNOCUOUS WAVE EJECTING FROM THE EAST PACIFIC TOWARDS THE CENTRAL
ROCKIES LATE IN THE WEEK. IT SHOULD BE NOTED THERE STILL IS RATHER
SUBSTANTIAL UNCERTAINTY AS NUMEROUS ENSEMBLE MEMBERS SHOW A DEEPER
WAVE SOLUTION...ALBEIT DIGGING SOUTHEAST THROUGH THE ROCKIES OVER
LAND MASS RATHER THAN OF PACIFIC ORIGIN. GIVEN THIS OVERALL TREND IN
THE LAST SEVERAL MODEL ITERATIONS PLACING WAVE DYNAMICS NORTH OF THE
FORECAST AREA (AND EVEN CONSIDERING THE OUTLYING ENSEMBLE MEMBERS
WOULD LIKELY BE DRY OUTCOMES)...FELT COMFORTABLE REDUCING POPS
ACROSS THE BOARD YIELDING A COMPLETELY DRY FORECAST THROUGH THE
PERIOD...WHILE MAINTAINING ABOVE AVERAGE TEMPERATURES. IT CERTAINLY
LOOKS LIKE THE WEATHER FOR MOST OF THE WEEK COULD NOT BE MORE
PERFECT.

&&

.AVIATION...
SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA AND KSDL...

NO AVIATION IMPACTS THROUGH THE PERIOD WITH LIGHT WINDS AND CLEAR
SKIES.

SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH...

CLEAR SKIES AND GENERALLY LIGHT WINDS PERSISTING THROUGH THE PERIOD
WITH THE EXCEPTION OF SOME POSSIBLE BREEZY NORTH WINDS IN THE LOWER
COLORADO RIVER VALLEY DURING THE AFTERNOON.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
HIGH PRESSURE TO PERSIST THROUGH THE END OF THE WEEK WITH
TEMPERATURES SLIGHTLY ABOVE NORMAL. VERY DRY CONDITIONS WILL
CONTINUE AT LEAST THROUGH THURSDAY WITH MINIMUM RH VALUES INTO THE
SINGLE DIGITS OVER THE DESERTS. A GRADUAL INCREASE IN MOISTURE WILL
INCREASE MINIMUM HUMIDITIES INTO THE TEENS AND TWENTIES LATE IN THE
PERIOD. LIGHT WINDS WILL GENERALLY BE EXPECTED THROUGH THE WEEK WITH
THE EXCEPTION OF SOME AFTERNOON OCCASIONAL BREEZINESS.

&&

.CLIMATE...

RECORD COOL HIGH TEMPERATURES FOR NOVEMBER 11:

PHOENIX - 61 DEGREES IN 2000 AND 1982
YUMA - 64 DEGREES IN 2000

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FREEZE WARNING FROM 1 AM TO 8 AM MONDAY AZZ024.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...LEINS/MO
AVIATION...KUHLMAN
FIRE WEATHER...KUHLMAN
Hazardous weather outlook, Nov 11, 9:46 AM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
946 AM MST SUN NOV 11 2012

AZZ024-121400-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
946 AM MST SUN NOV 11 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM MST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FREEZE WARNING TONIGHT INTO EARLY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ020>023-025>028-CAZ031>033-121400-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
946 AM MST SUN NOV 11 2012 /846 AM PST SUN NOV 11 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME
SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURES MAY FALL TO NEAR FREEZING LATE TONIGHT INTO EARLY MONDAY
MORNING IN RURAL DESERT LOCATIONS WELL REMOVED FROM THE PHOENIX
METROPOLITAN AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ030-121400-
JOSHUA TREE NATIONAL PARK-
846 AM PST SUN NOV 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 2:41 AM MSTHard Freeze WarningPSR7 hr

Nearby

Freeze Warnings in Arizona, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.